Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 34, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 14, 2005, 7:16 AM CDT for Fisher County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 7:16 AM CDT (12:16 UTC)
- Expired
- Aug 14, 2005, 10:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 121 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 10:00 AM CDT | FLASH FLOOD | 5 W Rotan, TX | FM 611 CLOSED WEST OF RORAN DUE TO HIGH WATER |
| Aug 14, 10:00 AM CDT | FLASH FLOOD | Rotan, TX | HIGH WATER REPORTED ACROSS MANY LOW LYING AREAS OF ROTAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 164 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.3 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 141216 FFWSJT TXC151-141515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 716 AM CDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN FISHER COUNTY IN WEST CENTRAL TEXAS * UNTIL 1015 AM CDT * AT 711 AM CDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM NEAR ROTAN...OR ABOUT 23 MILES WEST OF HAMLIN...MOVING NORTHEAST AT 15 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL BE NEAR... RURAL NORTHERN FISHER COUNTY AT 730 AM CDT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. TURN AROUND...DONT DROWN DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3277 10065 3267 10043 3295 10015 3294 10064 $$
1 follow-up statement
000 WGUS74 KSJT 141417 FFSSJT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 911 AM CDT SUN AUG 14 2005 TXC151-141515- FISHER TX- 911 AM CDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 AM CDT FOR NORTHERN FISHER COUNTY... AT 909 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN ACROSS NORTHERN FISHER COUNTY. THE STORMS WERE MOVING NORTHEAST AT 30 MPH. SINCE 815 AM...DOPPLER RADAR RAINFALL ESTIMATES INDICATED 1 TO 1.25 INCHES...ACROSS NORTHWEST FISHER COUNTY...WITH HIGHWAY 70 BEING AFFECTED. AND ADDITIONAL 1 TO 1.5 INCHES OF RAIN WILL BE POSSIBLE ACROSS NORTHERN FISHER COUNTY THROUGH 1015 AM. TURN AROUND DONT DROWN DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3277 10065 3267 10043 3295 10015 3294 10064 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:09 AM CDT, 4 hours 7 minutes earlier.
Area forecast discussion, Aug 14, 3:09 AM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 309 AM CDT SUN AUG 14 2005 .SHORT TERM... WITH UPPER LEVEL SOUTHWEST FLOW...TROPICAL MOISTURE PLUME CONTINUED TO MOVE NORTH INTO WESTCENTRAL TEXAS FROM MEXICO THIS MORNING. AN UPPER LOW WAS IN NORTHEAST BAJA CALIFORNIA...MOVING NORTHEAST. PRECIP WATER IN TEXAS WAS NEARLY 50 PERCENT OF NORMAL IN TEXAS... WITH DRT/CRP/BRO RAOBS SHOWING AROUND 2 INCHES AT THE 00Z OBSERVATION. DEW POINTS IN THE LOWER 70S CONTINUED TO ADVECT INTO THE REGION FROM SOUTH TEXAS. SURFACE MAP INDICATED WEAK SURFACE TROUGH ALONG NORTHWEST/NORTHERN ZONES FROM NEAR STERLING CITY TO SWEETWATER TO THROCKMORTON... THOUGH ACTUAL COLD FRONT IS PROBABLY IN THE SOUTHERN TEXAS PANHANDLE. GFS SHOWS HEAVY PRECIPITATION ALONG THE SURFACE TROUGH/WEAK FRONT THIS AFTERNOON AND OVERNIGHT. LIFT ASSOCIATED WITH UPPER LOW MOVING THROUGH NEW MEXICO THIS AFTERNOON AND OVERNIGHT SHOULD ENHANCE THUNDERSTORM CHANCES. THUS...KEPT A FLASH FLOOD WATCH GOING FOR THE BIG COUNTRY...CONCHO VALLEY...CROCKETT COUNTY. ALSO CONTINUED FLASH FLOOD WATCH FOR BROWN AND COLEMAN...AS GROUNDS THERE ARE EXCEPTIONALLY SATURATED FROM RAINS LAST WEEK. .LONG TERM... PATTERN DOES NOT CHANGE A LOT ON MONDAY...THOUGH SURFACE TROUGH OVER THE BIG COUNTRY BECOME EVEN MORE DIFFUSE. OTHERWISE...RAIN CHANCES DWINDLE MID WEEK AS UPPER HIGH PRESSURE BUILDS INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 82 71 85 72 / 80 80 50 40 SAN ANGELO 85 71 86 72 / 70 60 40 40 JUNCTION 89 74 88 72 / 40 40 30 20 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 4 AM MONDAY FOR TXZ049-TXZ054-TXZ064- TXZ065-TXZ066-TXZ071-TXZ072-TXZ076-TXZ098-TXZ099-TXZ113-TXZ114- TXZ127-TXZ128-TXZ139-TXZ140. && 04/99
Hazardous weather outlook, Aug 14, 6:23 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 623 AM CDT SUN AUG 14 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-151130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 623 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE BIG COUNTRY AND PORTIONS OF THE CONCHO VALLEY AND HEARTLAND THROUGH TONIGHT. A MOIST TROPICAL AIRMASS IS IN PLACE OVER WEST CENTRAL TEXAS. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND WILL PRODUCE VERY HEAVY RAINFALL. A WEAK COLD FRONT EXTENDING FROM STERLING CITY TO SWEETWATER TO HASKELL THIS MORNING WILL PUSH SLOWLY SOUTH AND WASH OUT OVER THE BIG COUNTRY OVERNIGHT...PROVIDING A FOCUS FOR THE HEAVY RAINFALL. LOCALLY HEAVY RAINFALL AMOUNTS OF 3 TO 5 INCHES ARE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL BE ENDING MID WEEK AS HIGH PRESSURE BUILDS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:30 AM CDT | Flash Flood Warning | SJT | Haskell, Throckmorton | 4 hr |
| Aug 14, 3:20 PM CDT | Flash Flood Warning | SJT | Coke, Sterling | 3 hr |
| Aug 14, 6:14 PM CDT | Flash Flood Warning | SJT | Coke, Sterling | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.